Article contents
DICHOTOMY PROPERTY FOR MAXIMAL OPERATORS IN A NONDOUBLING SETTING
Published online by Cambridge University Press: 26 December 2018
Abstract
We investigate a dichotomy property for Hardy–Littlewood maximal operators, noncentred $M$ and centred
$M^{c}$, that was noticed by Bennett et al. [‘Weak-
$L^{\infty }$ and BMO’, Ann. of Math. (2) 113 (1981), 601–611]. We illustrate the full spectrum of possible cases related to the occurrence or not of this property for
$M$ and
$M^{c}$ in the context of nondoubling metric measure spaces
$(X,\unicode[STIX]{x1D70C},\unicode[STIX]{x1D707})$. In addition, if
$X=\mathbb{R}^{d}$,
$d\geq 1$, and
$\unicode[STIX]{x1D70C}$ is the metric induced by an arbitrary norm on
$\mathbb{R}^{d}$, then we give the exact characterisation (in terms of
$\unicode[STIX]{x1D707}$) of situations in which
$M^{c}$ possesses the dichotomy property provided that
$\unicode[STIX]{x1D707}$ satisfies some very mild assumptions.
MSC classification
- Type
- Research Article
- Information
- Copyright
- © 2018 Australian Mathematical Publishing Association Inc.
Footnotes
The author is supported by the National Science Centre of Poland, project no. 2016/21/N/ST1/01496.
References
- 1
- Cited by